Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from acne. Took treatment and developed melasma. Using SPF 45. Is melasma caused by iron deficiency?

hi Doc. My height is 5 feet 2 inches & weight is 49kgs. i ve been suffering from acne from last 9 years. got treatment several times. Even nw i m getting treatment from my GP. due to this i ve developed melasma . I ve been using SPF 45 whenever i go out. But even then it is spreading even more. My ferritin level is also very low. i ve started getting the injections nw. I actually want to know that can melasma be caused by iron deficiency as well??
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
HCM is your right choice.
Causes of melasma is as follows..
1. Pregnancy
2. Oral contraceptive pill (OCP)
3. Hormonal abnormality e.g.-LH, FSH, Thyriod Hormone, Estradiol, progesterone.
4. Ultraviolet ray / sunlight is a stimulating/ aggravating factor.
Iron deficiency is not listed above, so it is not a cause of melasma.
With regards,
Dr. M M Mahmud (
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor